MAUDE Adverse Event Report: ENDOLOGIX AFX2; DELIVERY SYSTEM BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; DELIVERY SYSTEM BIFURCATED STENT GRAFT
Model Number BEA28-100/I20-40
Medical Device Problem Codes Off-Label Use (1494); Difficult to Remove (1528); Difficult or Delayed Activation (2577); Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/08/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The delivery system has been returned for evaluation; however, the device evaluation has not been completed.Patient images have been received; however, additional medical records and imaging studies request for further evaluation by the clinical specialist have not yet been received.A follow-up report will be submitted upon completion of the clinical evaluation.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft (bsg), an afx vela suprarenal, and afx iliac limb, and an ovation ix iliac limb on (b)(6) 2026.During the procedure, the physicians were deploying the afx2 bsg per the instructions for use (ifu).When the physician pulled the string to release the afx2 bsg the control cord pulled back partially, opening the afx2 bsg, but the control cord could not be fully removed.One of the afx2 bare metal struts at the very top was slightly folded over, indicating that the control cord may have been stuck near the top.The physician proceeded with deployment and continued deploying the contra limb disconnection step of the snared wire and deploying ipsilateral limb per ifu which all appeared to be successful without incident.When the physician tried to pull on the control cord, it was bending/folding the afx2 bsg over to the ipsilateral right side due to the wide aortic bifurcation.There was additional pulling of the string to attempt to remove it from the patient, but at one point the afx2 bsg completely bent over with the contra leg of the afx2 bsg no longer being in the left iliac.The physicians were able to push up on the system and get the afx2 bsg seated back on the aortic bifurcation and the bent strut at the top appeared to straighten out.The physician pulled the device back for removal and the afx2 delivery system was unable to be removed.This was due to the yellow knob with control cord being stuck on something and couldn't be pulled back any further.At this point the y connector which had been pulled back, could not come back any further because the yellow knob was still attached to the stuck control cord.The physicians cut the yellow knob off so that the device could be removed from the patient.The afx2 bsg was fully deployed; however, the red wrapper and control cord was still attached and stuck on something unknown in the patient.The physicians decided to proceed with trying to advance the afx introducer sheath with a sheath dilator to place the afx vela suprarenal device, but due to the control cord, and red wrapper being in there, the dilator would not advance.The physician removed the sheath and replaced with a new afx introducer sheath.At this point the control cord and red wrapper were partially exposed from the arteriotomy, still stuck, alongside the new sheath.Pulling on the string appeared to pull on the metal near the aortic bifurcation indicating the two strings were stuck at that location.Due to the way the afx2 bsg was sitting in the iliac arteries without stability or adequate seal, a decision was made to extend bilaterally.This step was successful without issues.After deployment of the afx iliac limb and ovation ix iliac limb, the physicians tried to run a catheter over the strings to dislodge the red wrapper and control cord from whatever it was still caught on; however, this pushed the red wrapper back into the patient and was unable to be removed.The physicians decided they would not be able to remove the stuck red wrapper and control cord.The red wrapper and control cord were endotrash and the physician implanted multiple vbx stents (non-endologix) and a protege stents (non-endologix) covering the red wrapper and control cord against the vessel wall.The physician performed a cutdown and trimmed the control cord at the arteriotomy leaving it in the patient.The patient was expected to be discharged the next day.Note: the afx2 system was evaluated using endologix components.The safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the returned device was completed.Endologix received one afx2 bifurcated stent graft delivery system (bsgds) and one afx introducer system (is) for evaluation.The devices were shipped in a large shipping box within their original packaging and were wrapped in both a red biohazard bag.Upon receipt, blood and tissue residue were observed throughout the devices.The devices were subsequently decontaminated prior to evaluation.The contralateral covering micro wire and a portion of the red stent graft wrapper were not returned, as it was reported that these components remained in the patient.A visual evaluation was conducted.The afx2 bsgds exhibited several kinks along the outer sheath.Similarly, the afx is also exhibited several kinks along its outer sheath.In addition, a portion of the red stent graft covering remained attached to the delivery catheter.Based on the evaluation of the returned devices, the exact cause of the reported issues; including inability to withdraw, deployment issues, and detachment of components (control cord and wrapper) could not be determined.The root cause could not be definitively established.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the unable to withdraw, deployment issue, detachment of components (control cord and wrapper), unable to advance (sheath dilator) buckled implant and additional surgical procedure (stent to cover wrapper and cord) complaints are confirmed.This is consistent with the reported adverse event/incident.No contributing factors were identified.Device, user, procedure or anatomy relatedness of complaint could not be determined.No procedure related harms were identified.The final patient status was reported as discharged home in stable condition on postoperative day one.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b6: relevant tests and lab data has been updated.B7: other relevant history has been updated.G3: date received by manufacturer has been updated.H3: device evaluated by mfg has been updated.H6: investigation type codes: remove code 4117.H6: investigation type codes: remove code 4118.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX2
Common Device Name
DELIVERY SYSTEM BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key24240745
Report Number3011063223-2026-00009
Device Sequence Number21128124
Product Code MIH
UDI-Device Identifier00818009014405
UDI-Public(01)00818009014405(17)280707
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBEA28-100/I20-40
Device Lot Number2926066001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB, LOT # 2656155018.; AFX VELA SUPRARENAL, LOT # 2647403008.; OVATION IX ILIAC LIMB, LOT # FS090225-12.; PROTEGE STENTS (NON-ENDOLOGIX).; VBX STENTS (NON-ENDOLOGIX).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale